MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-475-20 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline was advanced into desired location.The physician began to unsheath and the device struggled to open distal end.The physician re-captured and wagged the device to try and open, deployed about 85% of device; however it refused to open.The physician decided to recapture and retried with a second pipeline device (5 16).The pipeline failed to open in the middle and distal sections.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The 2nd device was advanced (pipeline 5 16); it struggled to open mid device but eventually opened; physician placed 2nd device post balloon angioplasty, moved device and uncovered part of the aneurysm neck, placed a 2nd device 5 x 18.The pipeline was used for an approved indication.The pipeline and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm in the right internal carotid artery with a max diameter of 10mm and a 6mm neck diameter.The landing zone was 4.5mm distally and 4.77 proximally.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered and pru level was 50.There was a good angiographic result post procedure.Ancillary devices include a ballast sheath, phenom plus guide catheter, phenom 27 microcatheter.